MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M006175253190
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a stent placement procedure, a perculfex plus stent was going to be used.During unpacking, the physician found that the stent was broken into two pieces.The procedure was completed with an alternative method.No patient complications were reported.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Imdrf device code a0401 captures the reportable event of stent shaft break.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent shaft break.Block h11: the returned percuflex plus ureteral stent was analyzed, during the inspection, it was found that the suture hole torn until the tip.Visual and microscopic inspection found a tear near the bladder coil probably caused by the suture.The reported event of stent shaft break could not be confirmed.It was not possible to identify any evidence of the alleged malfunction on the device since no breaks were found on the stent shaft.Also, the evidence from the product record review did not identify a potential product quality issue or new patient harm.Additionally, the problems found could have been caused due to an interaction of the device with the suture string such as entanglement, manipulation or excess of force applied over the device during the setting up.Consequently, affecting the performance of the device.The instructions for use indicates that the suture string/retrieval line is intended to be removed before procedure, the retrieval line may be cut prior to stent placement.Based on the analysis results, the most probable cause is failure to follow instruction since the failure reported was traced to the user not following the manufacturer's instructions.Correction to field block g2 report source (other).
 
Event or Problem Description

Brand Name
PERCUFLEX PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20820883
Report Number2124215-2024-75606
Device Sequence Number15664382
Product Code FAD
UDI-Device Identifier08714729765745
UDI-Public08714729765745
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM006175253190
Device Catalogue NumberM006175253190
Device Lot Number0034303367
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer12/30/2024
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown